Bleeding at injection site

older man
By older man Latest Reply 2012-04-13 15:52:05 -0500
Started 2012-04-10 08:45:33 -0500

NPH twice a day. Every now and then I have a drop of blood come out after the needle is extracted. Also a lump developes. What am I doing wrong?


20 replies

ShellyLargent
ShellyLargent 2012-04-11 16:33:44 -0500 Report

Same thing happens to me too. I try to alternate sites as much as possible on my stomach - one day I only inject in the left side, next day the right, third day in the middle, then back to the left, and so on… I'm also finding that as I lose more and weight, I'm bleeding more often at my injection sites. I guess I'm losing my "padding"…

Set apart
Set apart 2012-04-11 06:09:53 -0500 Report

This happens to me sometimes, as James said Dr. Also told me it was cause you hit a mini vein. Doesn't happen too often, but it does hurt and leaves a nice reminder by a bruise.

older man
older man 2012-04-11 07:11:56 -0500 Report

It couldn't be a vein cause the blood coming out is red, not blue.

Set apart
Set apart 2012-04-11 08:33:27 -0500 Report

??? Not understanding mine is red too!

jayabee52
jayabee52 2012-04-11 22:49:48 -0500 Report

LoL! blood does not come from rocks or turnips (hence the sayings) Note also I didn't say WHERE it comes from, instead WHICH (meaning vein or artery) But I guess I do have to specify it more!

Setzer
Setzer 2012-04-11 04:30:21 -0500 Report

In the legs is pretty much the only place unless someone else is doing it for me, then the arm. Never could get up the nerve to do the stomach.

red flower lady
red flower lady 2012-04-11 21:33:25 -0500 Report

It doesn't hurt. It is the fear of just thinking about doing it there that keeps us from trying. It tok me some time before I moved from my thigh to stomach and was shocked there was no pain. Try it once.

red flower lady
red flower lady 2012-04-11 02:11:52 -0500 Report

Are you reusing your needles? Also, are you rotating the site you inject? Both of these can do that.

older man
older man 2012-04-11 07:13:35 -0500 Report

I inject into the tummy. How would I rotate my tummy? It appears to be well connected and won't budge.

red flower lady
red flower lady 2012-04-11 10:36:59 -0500 Report

Haha.. You have to rotate the injection sites on your tummy:) In otherwords, don't keep injecting into the same spot. This is where I do mine as well. Donot get too close to the navel area though. I find that every now and then if I inject in the same spot I too will get the lump. I have been doing this since childhood, so I'm usually good.

older man
older man 2012-04-11 10:54:17 -0500 Report

How soon can one inject into the same site. How far away from the last injection is good. My tummy, though large, has a finite site count. Since I can't remember precisely where I last injected I keep a log using top, middle, and lower for am (right) and pm (left) injections. That way I can't hit the sam spot sooner than three days later.

nanaellen
nanaellen 2012-04-11 00:48:58 -0500 Report

Where do you inject?? For me it's my belly, not comfortable doing it anywhere else but I find the bleeding happens to me when I don't pull the needle straight out OR if I don't inject at a 45 degree angle! As far as the lumps maybe your injecting too often in the same spot?? Do you rub the injection site?? If so this also can cause bruising and lumps…steady pressure for 1 minute! Hope this helps! Ellen :)

jayabee52
jayabee52 2012-04-10 09:02:09 -0500 Report

Perhaps you are doing nothing wrong.

I used to inject NPH twice a day also. Sometimes I hit a mini vein or artery and I would get blood and a lump would develop.

I am taking for granted this doesn't happen every time you inject.

Next Discussion: 12 Low Carb Fiber Foods »